Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 54, NWS Nashville, TN

March 10, 2000Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2000, 12:43 PM CST for Lawrence County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 12:43 PM CST (18:43 UTC)
Expired
Mar 10, 2000, 1:30 PM CST
In force
47 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 1:28 PM CSTHail 0.75Lawrenceburg, TNDime size hailed reported by SKYWARN spotter on U.S. Hwy 64.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101846
SVRBNA
TNC099-101930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1243 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN TENNESSEE

* UNTIL 130 PM CST

* AT 1238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF ETHRIDGE...OR ABOUT 10 MILES
  NORTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  8 MILES NORTHWEST OF ETHRIDGE AT 1250 PM CST

LARGE HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM.

WHEN SEVERE THUNDERSTORMSD APPROACH SEEK SHELTER INDOORS.

BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:18 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 10, 9:18 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CST FRI MAR 9 2000

SOME ELEVATED INSTABILITY TSRA SET OFF THIS MORNING ACROSS CENTRAL
PORTIONS OF CWA...W/ EVEN SOME ALARMS FOR HAIL GOING OFF.  DON'T
EXPECT THIS TO INCREASE IN COVERAGE.  CLOUDS TO W OF BNA ARE PRETTY
LOW...BUT NOT EXPANDING.  BOUNDARY APPEARS TO BE IN SE CORNER OF CWA.

MAY DECIDE TO UPDATE TO REFLECT THESE SMALL CHANGES.  TEMPS LOOK TO
BE ON TRACK.

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:00 PM CSTSevere Thunderstorm WarningOHXLewis, Marshall, Maury45 min
Mar 10, 1:00 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford45 min
Mar 10, 1:30 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne45 min
Mar 10, 1:32 PM CSTFlash Flood WarningOHXLawrence118 min
Mar 10, 1:43 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford47 min
Mar 10, 1:47 PM CSTFlash Flood WarningOHXRutherford118 min
Mar 10, 2:13 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne62 min
Mar 10, 2:28 PM CSTSevere Thunderstorm WarningOHXGiles47 min
Mar 10, 2:32 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee58 min
Mar 10, 2:32 PM CSTSevere Thunderstorm WarningOHXMarshall58 min
Mar 10, 2:34 PM CSTSevere Thunderstorm WarningOHXCumberland41 min
Mar 10, 3:27 PM CSTFlash Flood WarningOHXBedford, Marshall2 hr
Mar 10, 3:36 PM CSTFlash Flood WarningOHXCumberland114 min
Mar 10, 3:43 PM CSTFlash Flood WarningOHXLawrence2 hr
Mar 10, 4:27 PM CSTSevere Thunderstorm WarningOHXWayne63 min
Mar 10, 5:02 PM CSTFlash Flood WarningOHXWayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.